Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 108, NWS New Orleans, LA

May 29, 2005Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 29, 2005, 12:39 PM CDT for Pearl River County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2005, 12:39 PM CDT (17:39 UTC)
Expired
May 29, 2005, 1:15 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:00 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:30 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 29, 8:30 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CDT SUN MAY 29 2005

.UPDATE...
QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT
FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS.
LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS
WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE
ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON.

&&

.DISCUSSION...
COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY
BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100%
COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL
NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A
GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT
CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS
BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE
AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL
SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS
MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE
AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE
INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE
THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY
ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING.
THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS
NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES
IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS.

A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING
INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING
MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US
SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING
PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE
WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  69  83  70 /  80  50  80  60
BTR  85  71  83  72 /  60  50  80  50
MSY  87  75  85  73 /  40  50  70  40
GPT  88  74  84  72 /  30  50  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

17/8

In the hours before

Special weather statement, May 29, 9:13 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CDT SUN MAY 29 2005

LAZ034>036-046>050-056>068-MSZ068-291600-
ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA-
IBERVILLE LA-LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER TERREBONNE LA-ORLEANS LA-POINTE COUPEE LA-ST. CHARLES LA-
ST. JAMES LA-ST. JOHN THE BAPTIST LA-UPPER JEFFERSON LA-
UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-
UPPER TERREBONNE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
913 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY...

A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER AIR
DISTURBANCE WILL MOVE INTO THE EAST-CENTRAL AND SOUTH-CENTRAL
PARISHES OF LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI DURING THE
MID-MORNING HOURS. A LINE OF SHOWERS AND THUNDERSTORMS WERE ALSO
ADVANCING NORTHWARD FROM HOUMA TO NEW IBERIA. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGTNING THROUGH 11 AM. ALSO
EXPECT LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS BETWEEN ONE AND
THREE INCHES THROUGHOUT THE DAY.

24
Special weather statement, May 29, 9:17 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CDT SUN MAY 29 2005

MSZ081-082-291600-
HARRISON MS-JACKSON MS-
917 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY...

A CLUSTER OF THUNDERSTORMS OVER EASTERN HARRISON COUNTY AND WESTERN
JACKSON COUNTY WILL CONTINUE TO MOVE TO THE NORTHEAST AT 15 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 25 OR 30
MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH 10 AM.
ADDITIONAL STORM DEVELOPMENT IS EXPECTED THROUGHOUT THE DAY WITH
RAINFALL ACCUMULATIONS POSSIBLY REACHING THREE OR FOUR INCHES IN SOME
LOCATIONS BY THIS EVENING.

24
Local storm report, May 29, 10:32 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             1 NW OCEAN SPRINGS      30.42N 88.81W
05/29/2005  1.25 INCH        JACKSON            MS   EMERGENCY MNGR

            REPORTED ALONG HIGHWAY 609 NORTH OF OCEAN SPRINGS. ALSO
            GAUTIER REPORTED HAIL OF UNKNOWN SIZE.

&&

RICKS
Special weather statement, May 29, 10:56 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS-
LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA-
ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA-
ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-
TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA-
UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA-
WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
1056 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS
MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL
MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN
CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND
GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM
11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO
EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM
DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE.

STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY.

24
Local storm report, May 29, 12:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
05/29/2005                   PIKE               MS   EMERGENCY MNGR

            REPORTED TREES DOWN IN AND NORTH OF MAGNOLIA.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:46 AM CDTSpecial Marine WarningLIX29 min
May 29, 10:43 AM CDTSpecial Marine WarningLIX47 min
May 29, 11:48 AM CDTSpecial Marine WarningLIX87 min
May 29, 3:20 PM CDTTornado WarningLIXAscension, Livingston25 min
May 29, 3:53 PM CDTSpecial Marine WarningLIX67 min
May 29, 3:58 PM CDTSpecial Marine WarningLIX92 min
May 29, 4:28 PM CDTSevere Thunderstorm WarningLIXTangipahoa32 min
May 29, 4:56 PM CDTSpecial Marine WarningLIX94 min
May 29, 5:25 PM CDTSpecial Marine WarningLIX65 min
May 29, 6:19 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
May 29, 6:23 PM CDTSpecial Marine WarningLIX97 min
May 29, 6:28 PM CDTSpecial Marine WarningLIX62 min
May 29, 6:48 PM CDTTornado WarningLIXSaint Helena42 min
May 29, 6:52 PM CDTSpecial Marine WarningLIX53 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningLIXJackson53 min
May 29, 3:36 PM CDTTornado WarningLIXHancock26 min
May 29, 3:56 PM CDTSevere Thunderstorm WarningLIXHarrison49 min
May 29, 4:20 PM CDTTornado WarningLIXHarrison28 min
May 29, 5:17 PM CDTSevere Thunderstorm WarningLIXWilkinson28 min
May 29, 5:40 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson50 min
May 29, 5:49 PM CDTFlash Flood WarningLIXHancock, Harrison116 min
May 29, 6:19 PM CDTTornado WarningLIXAmite41 min
May 29, 6:50 PM CDTSevere Thunderstorm WarningLIXWilkinson55 min
May 29, 6:58 PM CDTTornado WarningLIXPike47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.